Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Missed period after stopping pill
    avatar
    An_249644 posted:
    I am so confused by all the posts I have been reading on weather or not I could be pregnant but to early to show up on a test. Before being on the pill I always had regular periods, never late. On the pill I always had my pill period within 3 days of being on the placebo. This past month I was a bit careless in taking all my pills, even missed a couple in a row. I had my last pill 21 days ago, and the very next day I had spotting, for about three days, no period it was very light. And no period since. I have been experiencing lower abdominal dull pains, kinda pulling pains on my lower abdomen, feeling full and now my nipples are tender. I have taken multiple pregnancy tests all negitive, I am wondering if these are all just symptoms of coming off the pill or if I could be pregnant and I'm just to early to test? Mostly it's the fact that my periods and pill periods have always been on time untill now. I have not resumed taking the pill as my husband and I are were planning to start TTC anyway. Any advise?
    Reply
     
    avatar
    Jane Harrison Hohner, RN, RNP responded:
    Dear An: As you know some women actually conceive while taking birth control pills (BCPs) so it is certainly possible for one to conceive within two weeks of stopping the last pill. However, it is more common fro women to take several months to conceive after BCP usage.

    Most home pregnancy tests (HPT) are super accurate within five weeks after the last period. Even at the four week mark (ie at the time of the missed flow) perhaps 10% of conceptions have not implanted and thus will not yet trigger an HPT.

    In your specific case you MIGHT be very early pregnant. Yet, in my clinical experience, most pregnancy symptoms start around the time of the missed flow --or when a positive pregnancy test can be obtained. If you still have a negative HPT two weeks after your symptoms started you MIGHT be experiencing a return of your own normal hormonal patterns which have been suppressed by the BCPs. One can forget the abdominal twinges of ovulation, the breast changes, the cramps while a BCP user. You can also opt to see your GYN clinic for an in-office test if you are still having possible pregnancy symptoms and no flow two months after stopping your last pill

    Hope you conceive quickly.

    Yours,
    Jane
     
    avatar
    Jajaja replied to Jane Harrison Hohner, RN, RNP's response:
    Thank you Jane for your insight. I will just wait it out for a few weeks, and see if AF returns. I do have one more question, is vision changes also a symptom of stopping birth control? Thanks,


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.